CSN Login
Members Online: 7

You are here

leathery skin: side effect of treatment?

afredorap's picture
afredorap
Posts: 8
Joined: Nov 2010

Hi all, I'm new to this board. My mom had a cancerous polyp removed from her colon, but it metastasized to her lung and she just had lung surgery to remove a lobe. She just finished 8 weeks of daily radiation combined with a steady dose of 5FU. She's lately been having dry, leathery skin on the soles of her feet and palms of her hands, which is so dry that it peels off in large flakes. Has anyone else experienced this? I'm wondering if it's from chemo or radiation, and if there's maybe a way to treat it? She won't start chemo again til February so I'm not sure when she'll be back to a doctor before then. Thanks y'all!

mallory

Patteee's picture
Patteee
Posts: 950
Joined: Jul 2009

it is the chemo- I had major issues on feet and hands- nails turned black and cracked horizontally - oncolgist said it is like the age rings on a tree, you can actually tell how many months since chemo started. Also the palms of my hands turned dark. The dry skin on my feet was a huge issue- hurt to walk, they were a redish purple and deep cracks. Oncologist gave me samples of lotions to try- mostly going offf of chemo and letting my body heal was the best medicine.

abrub's picture
abrub
Posts: 2103
Joined: Mar 2010

Bag Balm or Udderly Smooth are two emollients commonly recommended by oncologists to deal with this. The Bag Balm is greasy (vaseline-based) but gopped on the feet with socks, can be very helpful.

I preferred Udderly Smooth, which has more of a cold cream consistency.

She should heal, but these creams will help. Make sure her onc knows what's going on, tho.

afredorap's picture
afredorap
Posts: 8
Joined: Nov 2010

Thank you guys sooo much!! I looked up these lotions and I'll send the info to my mom!

Subscribe to Comments for "leathery skin: side effect of treatment?"